Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 30, 2016Crawford County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 30, 2016, 2:30 PM CDT for Crawford County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2016, 2:30 PM CDT (19:30 UTC)
Expired
Aug 30, 2016, 3:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS84 KTSA 301930
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT TUE AUG 30 2016
 
ARZ019-029-OKZ072-302000-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
230 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL 300 PM
CDT...

AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VAN BUREN...MOVING WEST AT 5 MPH.

WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
ROLAND...                         MOFFETT...
FIGURE FIVE...                    DORA...
SHIBLEY...                        FURRY...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 323 AND 328.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 7.

LAT...LON 3535 9443 3538 9443 3537 9445 3538 9447
      3537 9449 3535 9448 3534 9449 3533 9452
      3552 9455 3555 9432 3539 9427
TIME...MOT...LOC 1930Z 075DEG 6KT 3547 9439 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 30, 12:33 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 30, 12:33 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1233 PM CDT TUE AUG 30 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated to scattered showers and thunderstorms will be possible
through the evening across Eastern Oklahoma and Northwest
Arkansas. For now will carry VCTS for FSM for ongoing precip and
continue to monitor all other TAF sites for updates. Overnight
tonight...scattered mid/high clouds should be common for the
majority of the region. Some MVFR conditions could again be
possible late tonight into Wednesday morning over Northwest
Arkansas and will carry tempo groups for timing. During the day
Wednesday conditions should lift back to VFR during the morning
hours with scattered to broken mid/high clouds forecast for the
CWA. Small precip chances will be possible overnight into
Wednesday through with uncertainties for locations will keep
mention out of TAFs for now.

&&

.PREV DISCUSSION... /Issued 1014 AM CDT TUE AUG 30 2016/

..UPDATE...

DISCUSSION...
High pressure remained in place over the Southern Plains this
morning with mostly clear and light wind conditions over Eastern
Oklahoma and Northwest Arkansas. To the west and north of the
CWA...scattered showers along with a few thunderstorms were
ongoing this morning in relation to a surface boundary located
from Southwest Oklahoma into Eastern Kansas.

Through this afternoon...the surface boundary is expected to
slide southeast approaching the CWA and into Northeast Oklahoma
this evening. This boundary approaching a higher theta-e zone over
far Northeast Oklahoma will allow for a slightly higher precip
chance over this area. Across Southeast Oklahoma and Northwest
Arkansas...daytime heating over higher terrain locations will
also keep a slight chance for hit and miss showers and
thunderstorms into this evening. Gusty winds and locally heavy
rainfall could be possible within any thunderstorm development.

Current forecast package seems to be on track this morning as
afternoon temperatures in the low to mid 90s and areas of
scattered to broken mid clouds are forecast for the CWA. Morning
update will be to only add minor tweaks to hourly
temp/dewpoint/sky/pop/wind grids based on current trends and
observations.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  87 /  20  50  30  30
FSM   72  92  72  88 /   0  40  20  30
MLC   72  92  71  87 /  10  30  30  40
BVO   67  85  65  85 /  30  50  20  20
FYV   67  85  66  83 /  10  50  20  20
BYV   69  87  68  82 /  10  50  20  10
MKO   70  88  68  88 /  10  50  20  30
MIO   71  85  68  84 /  20  50  20  10
F10   72  90  71  86 /  10  50  30  40
HHW   73  94  74  88 /   0  20  30  50

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Aug 30, 12:53 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1253 PM CDT TUE AUG 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT TUE AUG 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED NORTHEAST OKLAHOMA.
	ADDITIONAL AREA...ISOLATED SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO
DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON. THIS ACTIVITY WILL CONTINUE TO BE POSSIBLE INTO THE
EVENING HOURS AND BE CAPABLE OF GUSTY WINDS AND BRIEF PERIODS OF
HEAVY RAINFALL. ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN
OVERNIGHT TONIGHT...MAINLY OVER NORTHEAST OKLAHOMA AS A FRONTAL
BOUNDARY APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE WEATHER
IS NOT ANTICIPATED.

ALSO...FOR LOCATIONS THAT DO NOT RECEIVE RAINFALL THIS
AFTERNOON...WARM AND HUMID CONDITIONS WILL COMBINE TO CREATE HEAT
INDEX VALUES IN THE UPPER 90S TO AROUND 102 DEGREES INTO THE EARLY
EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE BEST POTENTIAL FOR STORMS THIS WEEK WILL BE WEDNESDAY AND
THURSDAY IN ASSOCIATION WITH A COLD FRONT. THE GREATER
THUNDERSTORM CHANCES WEDNESDAY WILL BE ALONG AND NORTH OF
I-40...THEN SLIDING SOUTH OF I-40 ON THURSDAY. THE SEVERE RISK
SHOULD REMAIN LOW.

DRIER AIR WILL WORK ITS WAY INTO THE REGION BEHIND THE FRONT FOR
THE WEEKEND...ENDING STORM CHANCES.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 30, 2:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT TUE AUG 30 2016

ARZ019-OKZ072-301930-
CRAWFORD AR-SEQUOYAH OK-
202 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD AND EAST
CENTRAL SEQUOYAH COUNTIES UNTIL 230 PM CDT...

AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ROLAND...MOVING WEST AT 15 MPH.

WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
VAN BUREN...                      MULDROW...
ROLAND...                         SHORT...
DORA...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 2.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 319 AND 328.

LAT...LON 3545 9440 3545 9441 3541 9443 3538 9460
      3554 9464 3558 9444 3544 9438
TIME...MOT...LOC 1902Z 082DEG 11KT 3548 9452
Special weather statement, Aug 30, 2:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CDT TUE AUG 30 2016

ARZ019-301930-
CRAWFORD AR-
203 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 230 PM CDT...

AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMA...MOVING
WEST AT 10 MPH.

WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
VAN BUREN...                      ALMA...
MULBERRY...                       DYER...
RUDY...                           FIGURE FIVE...
KIBLER...                         CONCORD...
SHIBLEY...                        FURRY...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 6 AND 19.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 2.
 INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 26.

LAT...LON 3545 9409 3545 9414 3544 9416 3541 9432
      3553 9437 3560 9414
TIME...MOT...LOC 1903Z 068DEG 7KT 3551 9421
Special weather statement, Aug 30, 2:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT TUE AUG 30 2016

ARZ019-029-OKZ072-302000-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
230 PM CDT TUE AUG 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL 300 PM
CDT...

AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VAN BUREN...MOVING WEST AT 5 MPH.

WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
ROLAND...                         MOFFETT...
FIGURE FIVE...                    DORA...
SHIBLEY...                        FURRY...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 7.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 323 AND 328.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 7.

LAT...LON 3535 9443 3538 9443 3537 9445 3538 9447
      3537 9449 3535 9448 3534 9449 3533 9452
      3552 9455 3555 9432 3539 9427
TIME...MOT...LOC 1930Z 075DEG 6KT 3547 9439

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:33 PM CDTSpecial Weather StatementTSATulsa42 min
Aug 29, 8:39 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 29, 8:41 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa34 min
Aug 30, 2:02 PM CDTSpecial Weather StatementTSASequoyah28 min
Aug 30, 3:10 PM CDTSpecial Weather StatementTSACherokee35 min
Aug 30, 3:35 PM CDTSpecial Weather StatementTSACherokee25 min
Aug 30, 3:45 PM CDTSpecial Weather StatementTSAMuskogee30 min
Aug 30, 4:16 PM CDTSpecial Weather StatementTSAMayes29 min
Aug 30, 4:32 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 30, 4:35 PM CDTSpecial Weather StatementTSALatimer40 min
Aug 30, 4:37 PM CDTSpecial Weather StatementTSACraig38 min
Aug 30, 4:46 PM CDTSpecial Weather StatementTSAWagoner29 min
Aug 30, 5:03 PM CDTSpecial Weather StatementTSATulsa42 min
Aug 30, 5:21 PM CDTSpecial Weather StatementTSAMayes24 min
Aug 30, 5:25 PM CDTSpecial Weather StatementTSATulsa35 min
Aug 30, 5:44 PM CDTSpecial Weather StatementTSAMayes31 min
Aug 30, 5:50 PM CDTSpecial Weather StatementTSATulsa25 min
Aug 30, 6:02 PM CDTSpecial Weather StatementTSARogers28 min
Aug 30, 6:19 PM CDTSpecial Weather StatementTSACreek26 min
Aug 30, 6:22 PM CDTSpecial Weather StatementTSAOsage23 min
Aug 30, 6:25 PM CDTSpecial Weather StatementTSARogers35 min
Aug 30, 6:29 PM CDTSpecial Weather StatementTSACreek31 min
Aug 30, 2:03 PM CDTSpecial Weather StatementTSACrawford27 min
Aug 30, 2:44 PM CDTSpecial Weather StatementTSASebastian31 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.